Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: May, 1981, Volume 49, Issue 3

Some Stronger Measures of Risk Aversion in the Small and the Large with Applications<621:SSMORA>2.0.CO;2-G
p. 621-638

Stephen A. Ross

This paper argues that the traditional Arrow-Pratt measures of risk aversion are generally too weak for making comparisons between risky situations. A new stronger ordering is proposed, and it is applied to some canonical problems in insurance and finance, for which the Arrow-Pratt measures give ambiguous results.

Log In To View Full Content